| Model Number |
8888425710 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
08/06/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the catheter was implanted (b)(6) 2016.It was reported that on (b)(6) 2020, patient called capd (continuous ambulatory peritoneal dialysis) ambulance from home with a complaint of wet ¿flaster¿.The bandages were wet because dialyse fluid ran out.Tunnel infection was detected via ultrasound that same day and it was treated with gentamycin eye drops locally.The catheter was then explanted from the right side and it was determined after removal that the device had a leak from a cut of about 0.5cm next to the cuff on (b)(6) 2020 and a new one implanted on the left side that same day.The tunnel infection was ruled out to be resolved on (b)(6) 2020.The patient was trained to change the bandages 2-3 days (after showering) dry using normal wound compresses ¿cutisoft¿( 100% cotton 7.5cm x 7.5cm) or with 0.9% nacl then octenisept alcohol-free or gentamycin eye drops locally asthe cleaning agents used every day if there are infections.Lotions or ointments used were through prescription except 0.9% naci.Wo und dressing did not include any antimicrobial properties and the cleaning agent was allowed to dry thoroughly prior to applying ointment and dressing the area.The cleaning agent was not switched over the life span of the catheter and was not mixed.No sepsiderm was used and no protocol changes was used in cleaning the device.The insertion site was treated with chloratrep for skin disinfection before insertion of the new catheter on right side in the operating room (or) and octenisept alcohol-free as the cleaning agent.The catheter was not repaired, tego was not utilized, and there was no luer adapter issue.There were no other products being utilized with the device.There was no blood loss and blood transfusion was not required.The patient was reported to be stable.
Additional Manufacturer Narrative
Additional information: h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection of the first and second images showed the catheter being held together and there was a split between the hub and cuff; the third image showed an even bigger close-up view of the split between the hub and cuff; the fourth image showed a close-up of the cuff which was badly corroded; and, the fifth image showed a sample jar, with numbers hand written on it.It was reported that there was a hole on the catheter shaft.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
According to the reporter, it was reported that on (b)(6) 2020, the patient called capd (continuous ambulatory peritoneal dialysis) ambulance in the hospital from home and said the "plaster is wet".Tunnel infection was treated with gentamicin eye drops locally.Patient was reported to be hospitalized from on (b)(6) 2020 due to the tunnel infection.The patient was trained to change the bandages 2-3 days (after showering) dry using normal wound compresses ¿cutisoft¿( 100% cotton 7.5cm x 7.5cm) or with 0.9% nacl then octenisept alcohol-free or gentamicin eye drops locally as the cleaning agents were used every day if there are infections.Lotions or ointments used were through prescription except 0.9% naci.Wound dressing did not include any antimicrobial properties and the cleaning agent was allowed to dry thoroughly prior to applying ointment and dressing the area.The cleaning agent was not switched over the life span of the catheter and was not mixed.No sepsiderm was used and no protocol changes was used in cleaning the device.Chlroratrep was the insertion site (skin) treatment prior to product placement for both catheters.Octenisept alcohol-free was used as the cleaning agent for both catheters.The catheter was not repaired, tego was not utilized, and there was no luer adapter issue.There were no other products being utilized with the device.There was no blood loss and blood transfusion was not required.The catheter was then explanted from the right side and it was determined after removal that the device had a dialyse fluid leak (which caused wet bandages) from a cut of about 0.5cm next to the cuff and a new one implanted on the left side.The patient was reported to be stable.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the cannula was found to have a leak.Functional testing found the catheter was submerged into a water bath.The end was clamped, and a syringe was used to inject air to observe leakage.No air bubbles were present.It was reported that there is a hole on the catheter shaft.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection of the first and second images showed the catheter being held together and there was a split between the hub and cuff; the third image showed an even bigger close-up view of the split between the hub and cuff; the fourth image showed a close-up of the cuff which was badly corroded; and, the fifth image showed a sample jar, with numbers hand written on it.It was also observed that the cannula was found to have a leak.Functionally, the catheter was submerged into a water bath.The end was clamped, and a syringe was used to inject air to observe leakage.No air bubbles were present.It was reported that there is a hole on the catheter shaft.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.